You should see a dermatologist. Although it does seem odd that it's been there 10 yrs and hasn't spread to other places. But if the derm says that's what it is, you'll do Triamcinolone acetonide cream... like 2-3x / day. And it takes a while for it to go away.
NOTE: This (and Psoriasis in general) can cause constant fatigue...
Topical tempol seems to have worked quite well in getting rid of my guttate psoriasis red spots.
Here is a picture of the guttate psoriasis red spots on my chest before applying tempol:
(1) Guttate Psoriasis Red Spots Before Tempol Treatment
Then I applied around 30 mg of tempol powder dissolved in a few drops of water to these spots on a daily basis for around 2 weeks, and this is the result:
(2) Guttate Psoriasis Red Spots After Tempol Treatment
As you can see in picture (2), lots of spots which had previously been red in picture (1) have now faded to a light brown color, looking like they have turned into skin moles (see the faded spots in the brown circles). And you can see many spots which were quite red before are less red after the tempol treatment. SO it looks like topical tempol is a good treatment for guttate psoriasis.
Within a week of applying tempol, I noticed the red spots had started healing, and I continued topically applying tempol daily for a total time of around 2 weeks (I stopped because I ran out of tempol).
Then I waited a further few weeks (without applying any more tempol) before taking the picture (2) above, to see whether the healing might be permanent, or whether the red spots would return after cessation of tempol treatment. So far it is looking like the healing is permanent.
I am going to buy some more tempol powder (from here), and will continue applying it topically on my guttate psoriasis red spots, in the hope of completely curing this guttate psoriasis.
I have similarish spots that appeared in the center of my chest soon after getting ill and have stayed for nearly 10yrs now. I also have weird stretch like marks on the inside of my thighs that I have read can also be a sign of bartonella.
I tried a bunch of times to take pictures but my camera phone is too crappy.
After the light red color, they seem to get lighter and lighter until the spots are white, like pale skin, and you can't really see them except skin that's pretty tan. In which case it would look like tan skin w/ white spots.
The skin is broken and they're a bit crusted over. Doesn't look like petechiae or cherry angiomas. Rashes can be very hard to identify. I recommend seeing a dermatologist. If the derm doc can't ID it on sight, he or she can take a biopsy and diagnose it that way.
Hi Hip....I don't know how old you are, but I'll say that with old (older?) age comes many skin changes. I think the more sun exposure and the fairer we are the more inclined we are to have them. I'm very, very fair and have everything from cherry angiomas (along my stomach) to a recent recovery from particularly a nasty rash due to an unknown med (or vitamin, etc.) that has taken 3 mos. to heal.
Some of them look like angiomas while others look fungal in nature. There are prescription creams that will take care of them without treatments that are too long. I do think you should see a dermatologist, as has my dark skinned husband who also had fungal infections has done. We've been with the same determatologist for about 42 years. He could never tell us anything, but always had a prescription which never took it away.
Fast forward to about 2 mos. ago when I suggested (once again) that he'd had enough opportunities, perhaps Rod should see a new dermatologist. She was a recent grad, but immediately knew what the problem was, said it was common and should go away within a mo. or 6 wks. Gave him a prescription cream and it worked!! So that's who we're with now...someone who knows what she's doing. I've also checked out things with my internist before today, and she has readily identified the problem and tells me what to do. (I tend to get skin cancers across my nose.)
I've used a quality sunblock (Elta) for years, but would like to warn people about buying things like that on Amazon. The bottle's are slightly different, the price lower and you think you're getting the same product. Wrong, there are a lot of made-up products on Amazon, especially among those for women. Don't think you're getting the real deal when in many cases it's fraudulent. I guess we should all be aware of that advice.
If you're seeing your internist soon, check with him/her. If not, I would go directly to a dermatologist...it doesn't seem serious, isn't spreading, but then my problem was only a flake of dried skin and turned out to need major surgery. (I had to see a plastic surgeon and it took way over a year to heal.) I honestly don't think you have to worry about cancer, but fungal....perhaps. I'm glad it's not driving you crazy with itching.
You've been a wonderful help to so many on here, so perhaps it's our turn now. Yours, Lenora.
@Hip I had a number of tiny petechiae appear just after getting over the coronavirus. They are mainly on my trunk (belly area) and a few on the tops of my legs. But they are just like red dots as if they've been dotted on with a felt tip pen. B ut they are very tiny, smooth to the skin, no raised areas, don't itch, don't hurt, and don't weep at all.
Also they are wider apart than yours (thus not like any rash.)
I understand petechiae are broken blood vessels just under the skin; tiny haemorrhages.
A few of yours do look a lot like petechiae, but a lot of them don't. Sorry I can't be of more help.
Interesting, thanks for sharing! There's another compound similar to TEMPOL called EUK-134 that's a "superoxide dismutase (sod) and catalase mimetic molecule". I know very little about it, I saw it by chance as an ingredient in a skin care product called The Ordinary. EUK 134 0.1%. I found this PDF from a manufacturer of the compound, here's an excerpt:
EUK-134TM is a highly purified molecule that mimics superoxide dismutase (SOD) and catalase activities. It scavenger superoxide free radicals, eliminates hydrogene peroxide (H2O2) and transforms ROS into water and oxygen which are benefical for the skin. EUK-134TM has the unique and amazing capacity of regenerating itself during its free radical scavenging action. Thereby, EUK-134TM, by itself, represents a complete nature-mimetic antioxidant system that can be used as an active cosmetic ingredient to limit premature aging, reduce photoaging, protect the skin and its DNA from sun damage and decrease redness.
Self regenerating property The chemical reactions demonstrate that EUK-134TM regenerates itself during the free radical scavenging procycles. The molecule EUK-134TM contains a Mn (manganese) atom as the active catalytic site in the same manner as the natural enzyme SOD I. The Mn atom undergoes several redox cycles during the reaction with ROS and returns to its original valence state Mn (III) ready to undertake another antioxidant reaction. This feature clearly differentiates EUK-134TM from standard antioxidants as its activity remains potent.
Interesting. I just came across this study which found tempol and EUK-134 are similarly effective.
EUK-134 (ethylbisiminomethylguaiacol manganese chloride) does not seem to be sold as a supplement though, just as a skin treatment. But I suppose you could try taking the skin treatment internally, if you knew the correct dose. It might however have some toxicity at high internal doses, as tempol does. I tried taking around 30 mg of tempol daily to see if it would help my ME/CFS (it did not help, but this oral tempol cured a psoriasis patch I had on my ankle).
But as a psoriasis treatment, the EUK-134 skin product might work well. And EUK-134 seems to be available at many places online, much more freely available than tempol.
It might just be easier and cheaper for me to take the antimicrobial treatment for Babesia, which is just atovaquone + azithromycin for 7 to 10 days, which are both usually well tolerated drugs. I've taken azithromycin before without any problems.
That might be easier rather than going though all the complexities and uncertainties of testing. If my red spots disappear after antimicrobial treatment, then there's a good chance it was Babesia (or perhaps some other organism susceptible to atovaquone).
It's quite easy to get generic malarone (atovaquone/proguanil) in your neck of the woods through online travel pharmacies. It's terrific for treating babesia, as is azithromycin, which is also easy enough to source.
That 7-10 day babesia protocol is ridiculous, at least for anyone who's chronically ill with ME/CFS.
I could feel what I'd later come to understand was babesia dying off right from the beginning of treatment, but I know others who have no indication treatment is working for many months.
My serology for b duncani was negative, but my FISH was positive.
I've cherry angiomas, but they've not been touched by babesia treatment.